Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 12, 2016, 4:06 PM PST for Mason County, Washington. It took effect at Jan 12, 2016, 5:50 PM PST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2016, 4:06 PM PST (00:06 UTC)
- In effect from
- Jan 12, 2016, 5:50 PM PST
- Expired
- Jan 14, 2016, 6:11 AM PST
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 72 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 17.53 ft at Jan 13, 2016, 9:00 AM PST.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
930
WGUS46 KSEW 130006
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
406 PM PST TUE JAN 12 2016
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 1
Heavy rain over the Olympics will drive the Skokomish River over
flood stage this evening. Rainfall of up to 4 inches has already
fallen and more is expected tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-130906-
/O.NEW.KSEW.FL.W.0001.160113T0150Z-160114T0421Z/
/SRPW1.1.ER.160113T0150Z.160113T0600Z.160113T1921Z.NO/
406 PM PST TUE JAN 12 2016
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skokomish River near Potlatch
* until Wednesday evening.
* At 3:30 PM Tuesday the stage was 16.2 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 6 PM
Tuesday and crest near 17.1 feet around 10 PM Tuesday. The river
will fall below flood stage Wednesday late morning.
* Impact...At 16.5 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
jbb5 follow-up statements
318
WGUS86 KSEW 130804
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1204 AM PST WED JAN 13 2016
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 2
Olympic Peninsula Region
Heavy rainfall over the Olympic Mountains has driven the Skokomish
River above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-131704-
/O.EXT.KSEW.FL.W.0001.000000T0000Z-160114T0900Z/
/SRPW1.1.ER.160113T0107Z.160113T1200Z.160114T0000Z.NR/
1204 AM PST WED JAN 13 2016
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late tonight.
* At 11:30 PM Tuesday the stage was 17.3 feet.
* Flood stage is 16.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.4 feet
around 4 AM Wednesday. The river will fall below flood stage late
this afternoon.
* Impact...At 16.5 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$940
WGUS46 KSEW 131509
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
709 AM PST WED JAN 13 2016
...Forecast flooding changed from Minor to Major severity for the
following rivers in Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 3
HEAVY RAINFALL OVERNIGHT AND EARLY THIS MORNNG HAS DRIVEN THE
SKOKOMISH RIVER TO MAJOR FLOOD STAGE. THE HEAVY RAINS WILL END THIS
MORNING AND THE RIVER WILL BEGIN TO SUBSIDE THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-140009-
/O.EXT.KSEW.FL.W.0001.000000T0000Z-160114T1245Z/
/SRPW1.3.ER.160113T0107Z.160113T1800Z.160114T0345Z.NR/
709 AM PST WED JAN 13 2016
...Observed flooding increased from Minor to Major severity...
...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late tonight.
* At 6:45 AM Wednesday the stage was 17.5 feet.
* Flood stage is 16.5 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.6 feet
around 10 AM Wednesday. The river will fall below flood stage this
evening.
* Impact...At 17.5 feet...the Skokomish River will cause major
flooding...with deep and quick flood waters inundating some
residential areas...many roads...and much of the farm land in the
Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$310
WGUS86 KSEW 132324
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
324 PM PST WED JAN 13 2016
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 4
Olympic Peninsula Region
The Skokomish River in Mason County will slowly recede
tonight. The river is expected to fall below flood stage
late Thursday morning or Thursday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-140824-
/O.EXT.KSEW.FL.W.0001.000000T0000Z-160115T0503Z/
/SRPW1.3.ER.160113T0107Z.160113T1430Z.160114T2003Z.NR/
324 PM PST WED JAN 13 2016
...Flood Warning extended until Thursday evening...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Thursday evening.
* At 3:00 PM Wednesday the stage was 17.3 feet.
* Flood stage is 16.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.5 feet at 6 AM Wednesday and
will continue to fall to below flood stage Thursday early
afternoon.
* Impact...At 16.5 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$407
WGUS86 KSEW 140705
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1105 PM PST WED JAN 13 2016
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 5
Olympic Peninsula Region
The Skokomish River will continue to recede and is forecast to fall
below flood stage early Thursday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. This is the cause of most flood
related deaths.
&&
WAC045-141605-
/O.CON.KSEW.FL.W.0001.000000T0000Z-160115T0503Z/
/SRPW1.3.ER.160113T0107Z.160113T1430Z.160114T2003Z.NR/
1105 PM PST WED JAN 13 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Thursday evening.
* At 10:45 PM Wednesday the stage was 16.8 feet.
* Flood stage is 16.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will fall to below
flood stage early Thursday afternoon.
* Impact...At 16.5 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
www.weather.gov338
WGUS86 KSEW 141411
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
611 AM PST THU JAN 14 2016
...The Flood Warning has ended for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 6
Olympic Peninsula Region
The Skokomish River fell below flood stage late last night or
early this morning, and will continue receding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. This is the cause of most flood
related deaths.
&&
WAC045-141441-
/O.CAN.KSEW.FL.W.0001.000000T0000Z-160115T0503Z/
/SRPW1.3.ER.160113T0107Z.160113T1430Z.160114T1130Z.NR/
611 AM PST THU JAN 14 2016
The Flood Warning has ended for
The Skokomish River near Potlatch.
* At 5:45 AM this morning, the stage was 16.3 feet.
* Flood stage is 16.5 feet.
* Fell below flood stage early this morning.
* Forecast...The river fell below flood stage at 3:30 AM Thursday
and will continue to fall.
* Impact...At 15.5 feet...the Skokomish River will locally spill
over its banks into low areas of the Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
www.weather.govWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 12, 3:05 PM PST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 12, 3:05 PM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
305 PM PST TUE JAN 12 2016
.SYNOPSIS...A SERIES OF WEATHER SYSTEMS WILL KEEP THE WEATHER
GENERALLY WET FOR THE NEXT WEEK.
&&
.SHORT TERM...A VIGOROUS FRONTAL SYSTEM WILL MOVE ONSHORE TONIGHT
WITH RAIN CHANGING TO SHOWERS LATE. SHOWERS WILL GRADUALLY TAPER
ON WEDNESDAY WITH A WEAK UPPER TROUGH MOVING OVERHEAD. THE
MOUNTAINS WILL GET A DECENT SHOT OF SNOW TONIGHT. SNOW LEVELS
WILL BE SOMEWHAT HIGH...MAYBE 4000-4500 FEET...BUT EAST WINDS
WILL KEEP COLD AIR IN THE PASSES. ADVISORIES ARE UP FOR THE TWO
NORTHERNMOST CASCADE ZONES. A WINTER STORM WARNING IS IN EFFECT
FOR THE SOUTHERN THIRD OF THE CASCADES...MAINLY FOR PARADISE ON
MOUNT RAINIER WHERE HEAVY SNOW IS POSSIBLE BY WEDNESDAY MORNING.
A WEAK UPPER RIDGE WILL BRING A RELATIVE LULL IN THE WET WEATHER
WEDNESDAY NIGHT AND THURSDAY MORNING...FOLLOWED BY THE NEXT RAIN
PRODUCING FRONTAL SYSTEM THURSDAY AFTERNOON AND NIGHT. THE
HEAVIEST PRECIPITATION WITH THIS SYSTEM IS GOING INLAND TO THE
SOUTH BUT ALL OF WESTERN WASHINGTON SHOULD GET ANOTHER ROUND OF
RAIN. AN UPPER RIDGE WILL BUILD OVER THE AREA ON FRIDAY BUT IT
LOOKS PRETTY DIRTY AND THERE WILL BE A LEAST SOME LINGERING
SHOWERS. SCHNEIDER
.LONG TERM...MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING ANOTHER
WET FRONTAL SYSTEM REACHING THE AREA ON SATURDAY. THIS WILL BE
FOLLOWED RAPIDLY BY ADDITIONAL FRONTS AND UPPER LEVEL
DISTURBANCES SUNDAY...MONDAY...AND TUESDAY...AT LEAST ON THE GFS.
THE EC AND GEM GENERALLY AGREE THIS WILL BE A WET PERIOD BUT THE
DETAILS ARE A LITTLE DIFFERENT WHICH IS NOT SURPRISING GIVEN THE
HIGHLY PROGRESSIVE NATURE OF THE PATTERN. SCHNEIDER
&&
.AVIATION...A SLOW MOVING FRONTAL SYSTEM JUST OFFSHORE WILL CONTINUE
TO SPREAD RAIN ACROSS W WA THROUGH TONIGHT. MOIST SW FLOW ALOFT WILL
CONTINUE. THE SURFACE FRONT WILL STALL OVER THE WA COAST LATER THIS
EVENING AND SLOWLY DISSIPATE. THIS WILL LEAVE A MOIST AIR MASS OVER
W WA THROUGH WEDNESDAY.
CONDITIONS AT 22Z WERE MAINLY VFR OVC040-060 IN LIGHT RAIN. CIGS ARE
STILL EXPECTED TO LOWER TO MVFR LEVELS AFTER 06Z THIS EVENING AS THE
LIGHT RAIN CONTINUES. MVFR CONDITIONS WITH CIGS BKN-OVC010-025 ARE
LIKELY WEDNESDAY MORNING...WITH EVEN SOME SPOTTY IFR CIGS.
KSEA...VFR CIGS OVC060 WILL EVENTUALLY LOWER TO MVFR AROUND ROUGHLY
06Z. IT WILL BE A GRADUAL PROCESS SO TIMING IS IFFY. VISIBILITY
SHOULD DROP TO 4-6SM AS WELL. MVFR CIGS ARE EXPECTED ALL DAY ON
WEDNESDAY. SURFACE WINDS WILL BE SE 8-12 KT THROUGH 08Z THEN BECOME
MORE SOUTHERLY 5-10 KT. KAM
&&
.MARINE...A WEAKENING COLD FRONT JUST OFFSHORE WILL MOVE OVER THE
COAST THIS EVENING THEN DISSIPATE. COASTAL OBS SHOW WINDS A GOOD BIT
BELOW GALE LEVELS SO THE GALE WARNING HAS BEEN ENDED. RESIDUAL SCA S-
SE WINDS WILL SHIFT TO WEAKER WESTERLY WINDS OVER THE COASTAL WATERS
THIS EVENING. A SHORT DURATION PUSH OF SCA WEST WINDS IN THE
CENTRAL/EAST STRAIT IS STILL EXPECTED LATER THIS EVENING. SEAS
REMAIN HIGH ON THE COAST AND W ENTRANCE SO A SCA FOR HAZARDOUS SEAS
WILL TAKE OVER BY LATER THIS EVENING.
ONSHORE FLOW WILL PREVAIL TONIGHT THROUGH WEDNESDAY NIGHT WHILE A
WEAK SURFACE RIDGE MOVES ACROSS THE REGION. THE ONLY ISSUE WILL BE
THE CONTINUING SEAS ABOVE 10 FT OVER THE COASTAL WATERS...SO A SCA
FOR HAZARDOUS SEAS WILL REMAIN IN EFFECT.
A COUPLE MORE VIGOROUS FRONTS ARE STILL EXPECTED THURSDAY AND AGAIN
ON SATURDAY. LATEST MODELS STILL INDICATE BORDERLINE GALES OVER
PRIMARILY THE OUTER COASTAL WATERS WITH EACH FRONT. SMALL CRAFT
ADVISORIES ARE LIKELY OVER THE NORTHERN INTERIOR WATERS PRONE TO SE
FLOW. KAM
&&
.HYDROLOGY...HEAVY RAINS ON THE SOUTH SLOPES OF THE OLYMPICS
COULD DRIVE THE SKOKOMISH RIVER IN MASON COUNTY ABOVE FLOOD STAGE
TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT.
IF THE SKOKOMISH DOES FLOOD TONIGHT...IT SHOULD BE RELATIVELY
MINOR AND SHORT-LIVED WITH RIVER LEVELS FALLING WEDNESDAY IN
BETWEEN WEATHER SYSTEM. ADDITIONAL WET WEATHER SYSTEM LATER THIS
WEEK THROUGH EARLY NEXT WEEK COULD BRING MORE FLOODING CONCERNS
TO THE EXCEPTIONALLY FLOOD- PRONE SKOKOMISH. OTHERWISE...RIVER
FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY FOR CASCADES OF
PIERCE AND LEWIS COUNTIES.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR CASCADES
OF SNOHOMISH AND KING COUNTIES-CASCADES OF WHATCOM AND
SKAGIT COUNTIES.
FLOOD WATCH FROM 10 M PST THIS EVENING THROUGH WEDNESDAY
MORNING FOR MASON COUNTY.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 AM PST THURSDAY FOR
GRAYS HARBOR BAR.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST TONIGHT COASTAL
WATERS.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT
TONIGHT TO 4 AM PST THURSDAY COASTAL WATERS.
SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR NORTHERN
INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL 4 AM PST WEDNESDAY FOR CENTRAL U.S.
WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 6 PM PST THIS EVENING FOR WEST
ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
TO 4 PM PST WEDNESDAY FOR WEST ENTRANCE U.S. WATERS STRAIT
OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:47 PM PST | Gale Warning | SEW | 4 hr | |
| Jan 12, 4:47 PM PST | Small Craft Advisory | SEW | 25 hr | |
| Jan 12, 8:43 PM PST | Small Craft Advisory | SEW | 3 hr | |
| Jan 12, 8:43 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 27 hr | |
| Jan 13, 2:49 AM PST | Gale Watch | SEW | 12 hr | |
| Jan 13, 2:49 AM PST | Small Craft Advisory | SEW | 24 hr | |
| Jan 13, 2:52 AM PST | Coastal Flood Advisory | SEW | 6 hr | |
| Jan 13, 7:17 AM PST | Areal Flood Warning | SEW | Mason | 9 hr |
| Jan 13, 3:04 PM PST | Gale Warning | SEW | 24 hr |
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.